MAUDE Adverse Event Report: ANGIODYNAMICS UNI*FUSE INFUSION CATHETER; UNI*FUSE INFUSION CATHETER,

ANGIODYNAMICS UNI*FUSE INFUSION CATHETER; UNI*FUSE INFUSION CATHETER,
Catalog Number H787124018145
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.Complaint # (b)(4).
 
Event or Problem Description
When inserting the uninfused system catheter tip into a sheath tube, during a procedure, it was discovered that the mark ring of the catheter tip had fallen off.The procedure was completed with another unifuse and no patient harm or adverse event was reported by the end user.It was reported the defective disposable device is available for return to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was one unifuse 5f system.A visual examination of the device noted the markerbands were seated as intended and not missing as reported.The customer's reported complaint description of a marker band had fallen off is not confirmed, during the evaluation of the returned sample it was noted that both of the marker bands were present and within specification.A lot history records search revealed no quality related issues or manufacturing deficiencies at the time of manufacture.The marker bands are 100% inspected during the manufacturing process.This event was determined to no longer meet the criteria of a reportable adverse event and this medwatch is being submitted to close out the complaint file.Labeling review: the instructions for use (ic 121 rev g) references the following: potential complications potential complications include but are not limited to: embolism.Instructions for use 1.Use aseptic technique.2.Flush the pro infusion catheter with sterile, heparinized normal saline.Warning: complications may occur, if all the air has not been removed from the infusion catheter and displaced with saline prior to insertion into the body.3.Insert the pro catheter to the desired location in the peripheral vascular system using fluoroscopic guidance.4.Insert the occluding ball wire into the pro catheter and attach to the pro catheter.Tighten by hand.Warning: never advance the guidewire against resistance; this could cause vessel trauma and/or wire damage.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.5.Pulse or slow infuse through the proximal luer lock.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint reference (b)(4).
 
Additional Manufacturer Narrative
The reported defective device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Complaint reference (b)(4).
 
Additional Manufacturer Narrative
As the reported defective device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint description of a marker band detaching cannot be confirmed, due to product not being returned.Without receiving product to evaluate, we are unable to definitively determine a root cause for this event.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.The marker bands are 100% inspected during the manufacturing process.The markerband detached before catheter was inserted into the patient.No permanent harm or injury.Labeling review: the instructions for use references the following: potential complications potential complications include but are not limited to: · embolism.Instructions for use 1.Use aseptic technique.2.Flush the pro infusion catheter with sterile, heparinized normal saline.Warning: complications may occur, if all the air has not been removed from the infusion catheter and displaced with saline prior to insertion into the body.3.Insert the pro catheter to the desired location in the peripheral vascular system using fluoroscopic guidance.4.Insert the occluding ball wire into the pro catheter and attach to the pro catheter.Tighten by hand.Warning: never advance the guidewire against resistance; this could cause vessel trauma and/or wire damage.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.5.Pulse or slow infuse through the proximal luer lock.A review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint # (b)(4).

Common Device Name
UNI*FUSE INFUSION CATHETER,
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury, ny
MDR Report Key9939876
Report Number1319211-2020-00027
Device Sequence Number2953181
Product Code KRA
UDI-Device IdentifierH787124018145
UDI-PublicH787124018145
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K951509
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Catalogue NumberH787124018145
Device Lot Number5419817
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2020
Supplement Date Received by Manufacturer03/13/2020
06/15/2020
06/16/2020
Initial Report FDA Received Date04/08/2020
Supplement Report FDA Received Date05/27/2020
07/15/2020
07/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age75 YR